Alert archive / Iowa / Frost Advisories in 2007
Frost Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 22, 2007, 3:16 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois; 11 counties in Iowa. It took effect at Oct 23, 2007, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2007, 3:16 PM CDT (20:16 UTC)
- In effect from
- Oct 23, 2007, 4:00 AM CDT
- Expired
- Oct 23, 2007, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDVN 222016 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 PM CDT MON OCT 22 2007 ...FROST LIKELY LATE TONIGHT IN NORTHEAST IOWA INTO FAR NORTHWEST ILLINOIS... .A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THROUGH TUESDAY MORNING. ALONG WITH PRODUCING LIGHT WINDS AND CLEARING SKIES...THIS FEATURE WILL ALSO CONTINUE TO ALLOW COLD AIR TO SEEP INTO THE REGION OVERNIGHT. WIDESPREAD TEMPERATURES IN THE MID 30S...WITH SOME LOCALIZED LOWER 30S WILL FAVOR WIDESPREAD FROST FORMATION LATE TONIGHT AND EARLY TUESDAY MORNING GENERALLY NORTH OF THE INTERSTATE 80 CORRIDOR. IAZ040>042-051>054-063>066-ILZ001-002-007-230430- /O.NEW.KDVN.FR.Y.0002.071023T0900Z-071023T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 316 PM CDT MON OCT 22 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. WITH CLEARING SKIES AND DECREASING WINDS...TEMPERATURES ARE EXPECTED TO DIP INTO THE MIDDLE TO LOWER 30S AFTER MIDNIGHT TONIGHT. THIS WILL PRODUCE WIDESPREAD FROST BY EARLY TUESDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. $$ 12
2 follow-up statements
000 WWUS73 KDVN 230231 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 931 PM CDT MON OCT 22 2007 ...FROST LIKELY LATE TONIGHT... .A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS BY TUESDAY MORNING. ALONG WITH PRODUCING LIGHT WINDS AND CLEARING SKIES...THIS FEATURE WILL ALSO CONTINUE TO ALLOW COLD AIR TO SEEP INTO THE REGION OVERNIGHT. WIDESPREAD TEMPERATURES IN THE MID 30S...WITH SOME LOCALIZED LOWER 30S WILL FAVOR WIDESPREAD FROST FORMATION LATE TONIGHT AND EARLY TUESDAY MORNING GENERALLY NORTH OF THE INTERSTATE 80 CORRIDOR. IAZ040>042-051>054-063>066-ILZ001-002-007-231030- /O.CON.KDVN.FR.Y.0002.071023T0900Z-071023T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 931 PM CDT MON OCT 22 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. CLEARING SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE MIDDLE TO LOWER 30S AFTER MIDNIGHT TONIGHT. THIS WILL PRODUCE WIDESPREAD FROST BY EARLY TUESDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE PLANTS SHOULD BE COVERED OR MOVED INDOORS. $$
000 WWUS73 KDVN 231309 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 809 AM CDT TUE OCT 23 2007 ...TEMPERATURES WARMING... .CLEAR SKIES AND LIGHT WINDS OVERNIGHT LED TO WIDESPREAD TEMPERATURES IN THE LOW 30S OVERNIGHT IN THE ADVISORY AREA. IAZ040>042-051>054-063>066-ILZ001-002-007-231415- /O.EXP.KDVN.FR.Y.0002.000000T0000Z-071023T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 809 AM CDT TUE OCT 23 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES DROPPED INTO THE LOW 30S OVERNIGHT IN THE ADVISORY AREA...CREATING WIDESPREAD FROST. TEMPERATURES ARE WARMING AGAIN NOW THAT THE SUN HAS RISEN. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 2:55 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 22, 2:55 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT MON OCT 22 2007
.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN COLD FRONT PROGRESSING EAST
OF THE REGION ACRS LOWER MI AND DOWN ALONG THE LOWER MS RVR VALLEY.
12Z UA ANALYSIS INDICATES THAT THE H85 AND H7 MB FRONTS WERE
ALIGNED FURTHER TO THE WEST RIGHT OVER THE DVN FCST AREA AND WERE
ACTING AS A FOCAL POINT FOR THE ELEVATED MAINLY LIGHT RAIN ACTIVITY.
SFC DPTS THIS AFTERNOON WERE IN THE LOW TO MID 40S...WITH LOW TO MID
30S PERCHED JUST UPSTREAM ACRS NORTHWEST IA INTO EASTERN SD. ALOFT...
MID AND HIGH LEVEL MOISTURE CHANNELS SEEN STREAMING ON CURRENT
W/V IMAGERY WERE INDICATING THE MID-CONUS L/W TROF NICELY...WITH
CUT-OFF UPPER LOWS TAKING SHAPE OVER THE WESTERN HUDSON BAY REGION...
.AND JUST TO THE EAST OF THE TX PANHANDLE. ANOTHER VORT WAS INDICATED
MOVING NORTH ACRS CENTRAL MO HELPING TO DRIVE THE SWATHS OF ELEVATED
PRECIP.
&&
.SHORT TERM...TONIGHT AND TUESDAY...
THE MAIN NEAR TERM CHALLENGE WILL BE TIMING CLOUD CLEAR OFF AND THEN
HOW COLD WILL PORTIONS OF THE CWA WILL GET AND THE POSSIBILITY OF
FROST FORMATION. THE NAM IS HANDLING THE BACK EDGE OF BOTH THE MID
DECK AND EVEN THE 3-6K FT DECKS THE BEST...AND WILL GENERALLY
FOLLOW. AGREE WITH ARX THAT THE VORT ROLLING NORTHEAST OVER MO WILL
SLOW CLEARING EDGE SOME...EVEN MORE SO THAN THE SLOWEST MODEL AND
WILL TAKE INTO ACCOUNT IN THE GRIDS. SHORT RANGE MODEL ISENTROPIC
LIFT AND ESPECIALLY RISING CONDENSATION P-DEFS THIS EVENING WOULD
SUGGEST A QUICK END TO PRECIP FROM NORTHWEST-TO-SOUTHEAST AS LLVL
COOL DRY WEDGE CONTINUES TO UNDERCUT AND DEEPEN. BUT AGAIN TAKING
INTO ACCOUNT THE MO VORT AND PRECIP TRENDS OVER CENTRAL AND EASTERN
MO...WILL LINGER AT LEAST CHC POPS FOR LIGHT RAIN AND SPRINKLES
GENERALLY ALONG AND EAST OF THE MS RVR THROUGH 06Z TUE BEFORE CLEAR
OUT COMMENCES. UPSTREAM SFC RIDGE AXIS FROM THE CENTRAL PLAINS AND
UP ACRS NORTHWEST WI IS ON TARGET TO SLID OVER AT LEAST THE
NORTHWEST HALF OF THE DVN CWA BY TUE MORNING. THAT FEATURE ALONG
WITH CLOUD-COVER CLEAR OUT SHOULD MAKE FOR LIGHT WINDS BY 09Z IN
THOSE AREAS. THIS COMBINED WITH LOW TO MID 30 SFC DPTS INFILTRATING
THE CWA/AND POSSIBLY EVEN LOWER/ SHOULD SET UP A FROST FORMATION
SCENARIO PROBABLY WARRANTING AN ADVISORY FOR AT LEAST THE NORTHWEST
THIRD OF THE FCST AREA. WILL GO WITH A HEADLINE WITH A FEW COUNTIES
EAST AND SOUTH TO BUFFER THE MOST OPTIMUM AREAS...INCLUDING FAR
NORTHWEST IL WHICH MAY BE THE LAST TO CLEAR OUT DEPENDING ON MO WAVE
MOVEMENT AND THUS A MARGINAL THREAT. WILL ADD PATCHY FROST WORDING
TO COUNTIES ADJACENT TO THE ADVISORY...WHICH IS GENERALLY THE I80
CORRIDOR. WILL FAVOR THE COOLER FWC LOW TEMP GUIDANCE WHICH MEANS
WIDESPREAD MID 30S ALONG AND NORTH OF I80 WITH SOME FAVORED COLD AIR
DRAINAGE AREAS IN THE LOW 30S...AND MID TO UPPER 30S TO THE SOUTH.
AFTER LLVL COLD LOBE PASSES THROUGH...CONTINUING NORTHWEST FLOW AT
H85 MB ACTUALLY STARTS TO WARM ADVECT OUT OF THE NORTHWEST HIGH
PLAINS WITH TEMPS CLIMBING INTO THE +4 TO +5 C RANGE BY 00Z WED.
BUT LINGERING RIDGE AXIS AND MARGINAL MIXING EARLIER IN THE DAY
AFTER A COLD START SUGGESTS A LEAN TOWARD WIDESPREAD HIGH TEMPS
MORE IN THE UPPER 50 TO LOWER 60S EVEN WITH FULL INSOLATION. WILL
UNDERCUT THE THERMAL GUIDANCE BY A CATEGORY AND GO WITH WIDESPREAD
LOW 60S. ..12..
.LONG TERM...TOMORROW NIGHT THROUGH MONDAY...
EVOLUTION OF CUTOFF UPPER LOW IN THE SOUTH STILL NOT WELL
RESOLVED...BUT WILL BE THE MAIN FORECAST ISSUE IN THE PERIOD.
FORECAST REMAINS LOW-CONFIDENCE THROUGHOUT THE PERIOD. DISCREPANCY
CONTINUES IN LOCATION OF CUTOFF LOW...WITH SOME TIGHTENING OF
SOLUTIONS TOWARD AN ENVELOPE FROM THE LOWER MS VALLEY TO CTRL TX AT
00Z THURS. ECMWF REMAINS THE MORE ERN SOLUTION...WITH GFS IN THE
MIDDLE AND GFS ENSEMBLES FURTHER W. MODELS INDICATE UPPER LOW
PHASING WITH AND EJECTING AHEAD OF A NRN STREAM TROUGH BY LATE
FRI...WITH GFS UPPER LOW TAKING A MORE NWLY TRACK AND ECMWF
LINGERING FURTHER SE. RESULT IS THAT WE WILL LIKELY SEE A PERIOD OR
TWO OF PRECIP SOMETIME BETWEEN THURS AND SAT...THOUGH TIMING IT AT
THIS POINT IS LESS CERTAIN. HAVE LEANED TOWARD A COMPROMISE BETWEEN
GFS/ECMWF...WITH HIGHEST POTENTIAL FOR PRECIP ON FRI. UPPED SOME
POPS TO CHANCE ON FRI DAYTIME AND EVENING...WITH HIGHER POTENTIAL IN
THE SERN CWA. AFTER A COOL START...WED SHOULD BE A NICE DAY...WITH
MAINLY CLEAR/PARTLY CLOUDY SKIES AND ABOVE-CLIMO TEMPS. ECMWF WOULD
ARGUE FOR MUCH WARMER TEMPS ON THURS THAN GFS...WITH GFS MORE
SHOWERY/CLOUDY AND ECMWF CLEARER WITH CUTOFF LOW FARTHER AWAY. HAVE
SIDED JUST WARMER THAN GFS/ENSEMBLE GUIDANCE FOR NOW...WITH THURS
THE WARMEST DAY OF THE PERIOD...BUT DID NOT STRAY TOO FAR FROM
GUIDANCE GIVEN THE AMOUNT OF UNCERTAINTY IN THE EVOLUTION OF THE
PATTERN. ALL SOLUTIONS CLEAR THE UPPER LOW OUT OF THE AREA BY
SAT...WITH SUN-MON COOLER /CLOSE TO CLIMO/ AND DRY.
MAYES
&&
.AVIATION...
RIDGE AXIS BUILDING OUT OF THE CENTRAL PLAINS AND UPPER MS RVR
VALLEY WILL CLEAR THE MAINLY VFR CIGS AND SOME EMBEDDED MVFR CIGS
WITH LIGHT RAIN FROM NW TO SE TONIGHT...OCCURRING AT THE DBQ AND CID
TERMINALS BY 03Z AND MLI/BRL BY 06Z. NNW SURFACE WINDS WILL DECREASE
TO 5-10 KTS BY MID EVENING...ESPECIALLY IN CLEAR OUT AREAS. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FROST ADVISORY LATE TONIGHT FOR BUCHANAN-DELAWARE-DUBUQUE-
BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON.
IL...FROST ADVISORY LATE TONIGHT FOR JO DAVIESS-STEPHENSON-CARROLL.
MO...NONE.
&&
12/MAYESHazardous weather outlook, Oct 22, 4:49 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 AM CDT MON OCT 22 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 449 AM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT OVER PORTIONS OF EASTERN IOWA AND FAR NORTHWEST ILLINOIS. THE POTENTIAL FOR FROST WILL BE DEPENDENT ON HOW FAST CLOUDS EXIT THE AREA. MINOR TO MODERATE FLOODING CONTINUES ON A FEW RIVERS IN EASTERN IOWA. SEE THE LATEST LOCAL FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DLS/LE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 5:22 AM CDT | River Flood Advisory | DVN | Louisa | 8 hr |
Nearby
Frost Advisories in Iowa, 2007Frost Advisories in Illinois, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.